Ok this should be fun...sick, bipolar and steroids

Discussion in 'The Watercooler' started by DammitJanet, Aug 28, 2007.

  1. DammitJanet

    DammitJanet Well-Known Member Staff Member

    I am sick again. I didnt know if it was my ear or if my TMJ was acting up so I dragged my weary tail down to the doctor this morning.

    He ran a few tests and discovered that it is my TMJ acting up again but it has my jaw joint so swollen it has almost closed my tube in my left ear. They did this cool lil electronic test to check behind my ear drum...lol. My right side was just dandy but my left side almost failed...poor lil left side :frown:

    Problem is the way they decided to treat this. STEROIDS!!!

    They gave me a nice big ole shot of something or other thru my vein while I was sittin there and then gave me a script for the medrol dose pack, some anti-inflams and the ever lovin does nothing tramadol. I hate that crap. Does nothing for me but I will be a good girl and try it ONE MORE TIME! LOL.

    I am fixing to have my second major manic attack...I know it. I almost went manic on a cortisone injection once when they gave me two of them too close together for my knees. This should just send me into orbit. Not to mention that the lovely little package insert says all these nice little things about how you should be so careful if you take medications for seizures...uhhhh...Im on 3 of them!!!!!

    Soooo...if I act goofy or off the wall...please dont be alarmed...its the steroids. I may be out building birdcages with timer lady here shortly.
     
  2. tiredmommy

    tiredmommy Site Moderator

    Fingers crossed that you avoid a manic phase, but also hoping the TMJ issue clears up quickly. Gee, you have been grinding your teeth lately from stress, lol?
     
  3. Steely

    Steely Active Member

    Yikes, I really hope you do not have any serious repercussions!

    I learned the hard way with my difficult child and steroids, after he had a big steroid shot for severe poison ivy. It was AWFUL! The mania, the rage, the.......well you get the point. The next time he got poison ivy (he gets it very easily), and the doctor wanted to give him a steroid shot, I just about jerked the needle out of his hand. I told him in no uncertain terms that he was not going to have a steroid shot, or take steroids, and that was that! Of course that meant the poison ivy lasted for 3 weeks, and moved into his mouth.......but, oh well, it was not worth it.

    Unfortunately steroids are the only thing that effectively eliminates swelling - so in your case and timer lady's case what else can you do? It really is a conundrum.

    Good luck! I will be thinking about ya.
     
  4. DammitJanet

    DammitJanet Well-Known Member Staff Member

    I can already feel the irritability and the build up coming on. I have klonopin on hand and have taken a dose already. Whats really difficult is to be in chronic pain and have immobility issues and manic...lol. Try wanting to climb the walls but can only do it in your mind!
     
  5. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I hope you are feeling better soon and are able to avoid the mania or that it at least stays at a minimum. Hugs.
     
  6. flutterbee

    flutterbee Guest

    Bleck. Bleck. Bleck. CD members haven't had good experiences with steroids lately.
     
Loading...